Alert archive / North Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Aug 30, 2024, 5:13 PM EDT for Greene County, Pitt County, North Carolina. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2024, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 30, 2024, 7:33 PM EDT
- In force
- 2 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:17 PM EDT | FLASH FLOOD | East Carolina Universit, NC | Flooding reported along Cotanche Street in Greenville. Report via Waze. |
| Aug 30, 5:25 PM EDT | FLASH FLOOD | 2 W Greenville, NC | Flooding reported along Stantonsburg Road in west Greenville. Report via Waze. |
| Aug 30, 5:30 PM EDT | FLASH FLOOD | 2 Ssw Greenville, NC | Received picture of a car surrounded by water on Brimley Road in Greenville. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1319 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WGUS52 KMHX 302113
FFWMHX
NCC079-147-310015-
/O.NEW.KMHX.FF.W.0028.240830T2113Z-240831T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
513 PM EDT Fri Aug 30 2024
The National Weather Service in Newport/Morehead City has issued a
* Flash Flood Warning for...
Northeastern Greene County in eastern North Carolina...
Central Pitt County in eastern North Carolina...
* Until 815 PM EDT.
* At 513 PM EDT, the public reported thunderstorms producing heavy
rain and flooding in Winterville and Ayden. Between 2 and 3 inches
of rain have fallen. Additional rainfall amounts of 1 to 3 inches
are possible in the warned area. Flash flooding is already
occurring, with additional flash flooding likely in other
locations within the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported. There have been reports of flooded
roads in Winterville and Ayden.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Greenville, Winterville, Ayden, Farmville, Bell Arthur, House,
Bruce, Roundtree, Pitt Greenville Airport, Dowdy Ficklen Stadium,
East Carolina University, Fountain and Walstonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3563 7772 3569 7763 3570 7729 3541 7729
3545 7746 3547 7749 3562 7775
FLASH FLOOD...OBSERVED
$$
Martin2 follow-up statements
159
WGUS72 KMHX 302136
FFSMHX
Flash Flood Statement
National Weather Service Newport/Morehead City NC
536 PM EDT Fri Aug 30 2024
NCC079-147-310015-
/O.CON.KMHX.FF.W.0028.000000T0000Z-240831T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene NC-Pitt NC-
536 PM EDT Fri Aug 30 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS
EVENING FOR NORTHEASTERN GREENE AND CENTRAL PITT COUNTIES...
At 536 PM EDT, the public reported thunderstorms producing heavy
rain in the greater Greenville area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported. Multiple flooded roads have been
reported in the Greenville area. Flooding has also been
reported in Ayden and Winterville.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Greenville, Winterville, Ayden, Farmville, Bell Arthur, House,
Bruce, Roundtree, Pitt Greenville Airport, Dowdy Ficklen Stadium,
East Carolina University, Fountain and Walstonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3563 7772 3569 7763 3570 7729 3541 7729
3545 7746 3547 7749 3562 7775
FLASH FLOOD...OBSERVED
$$
Martin750
WGUS72 KMHX 302333
FFSMHX
Flash Flood Statement
National Weather Service Newport/Morehead City NC
733 PM EDT Fri Aug 30 2024
NCC079-147-302343-
/O.CAN.KMHX.FF.W.0028.000000T0000Z-240831T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene NC-Pitt NC-
733 PM EDT Fri Aug 30 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GREENE AND
CENTRAL PITT COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3563 7772 3569 7763 3570 7729 3541 7729
3545 7746 3547 7749 3562 7775
$$
MartinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:48 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 30, 2:48 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 248 PM EDT Fri Aug 30 2024 .SYNOPSIS... High pressure will remain centered to the east in the Atlantic through the weekend while multiple fronts impact ENC. The first front will approach the region Friday, bringing increased shower and thunderstorm chances. The front lifts back north on Saturday with a second front approaching the area on Sunday and then moving through on Monday, keeping things unsettled into early next week before high pressure finally builds in from the north. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Fri...Convection is evolving as anticipated this afternoon with initiation both along the sea breeze and a stalled cold front sitting roughly from Oregon Inlet to Little Washington. Already seeing weak development in a sufficiently buoyant airmass, but strongest storms are along the coast and the frontal boundary itself where low-level forcing is strongest. Northern activity will gradually drift southward through the day, while along the coast storm motions will be stalled and highly dependent on erratic mesoscale influences (i.e. storm outflow). Wind shear is typically weak but DCAPEs are exceeding 800 J/kg, especially south of the front, along with SBCAPEs at around 3500-4000 J/kg. Combined with PWATs near 2", a few isolated strong storms are possible capable of damaging winds (40-60 mph gusts). Along the sea breeze where storm motions are slower, some minor ponding/flooding issues are possible in urban and vulnerable areas. Rain chances quickly diminish after sunset, but with ample ground moisture from rainfall today, there is a threat for impactful fog for the coastal plain. Lows tonight in the low 70s again inland, mid 70s along the coast. && .SHORT TERM /SATURDAY/... As of 245 PM Fri...Frontal boundary will linger around the area in the morning before lifting northward. Upper level support will not be as strong tomorrow, but with temperatures still well into the 80s and dew points remaining in the 70s there will likely be enough buoyancy to support scattered shower and thunderstorm development. Focus will be primarily along the sea breeze tomorrow, and the forecast follows a typical summer convective pattern with highest PoPs in the afternoon and evening hours. Shear will be weaker than today, and no severe risk is anticipated. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... As of 4 AM Fri...A period of unsettled weather will occasionally affect ENC through Monday, then a cooler air mass with limited rain chances Tue through mid week. Sunday...Ocnl diurnal/evening showers/storms through this weekend (20-40% chc), as a wavy front lingers across the region. Limited severe chances as effective shear will be 10 kt or less. Temps will be near to slightly above climo, generally 85-90 for highs, and low 70s for lows. Monday...The front finally pushes through on Monday, and brings with it the best chance for widespread showers/storms. Have enough confidence on timing to bump up pops (40-70%), highest srn zones where a sea breeze interacts with the front before it pushes through. Decent QPF amounts of 0.5-1" appear likely, with locally higher amounts in heavier convective cells. Perhaps a better chance for some strong storms as shear inc to 20-30 kt, but CAPE vals will be a bit less (<1500 J/KG) with cooler temps and more widespread cloud cover. Tuesday through Thursday...A much cooler and drier airmass for most of ENC will try to work in behind the aforementioned front, and areas across northern NC will have the best chances of seeing more pleasant and seasonable conditions with mo sunny skies and drier weather. However areas farther south may remain stuck in clouds with perhaps some ocnl rain, though with a brisk nerly wind expected, any precip will be overrunning with limited thunder threat. Highs near 80 for most, with lows in the 60s. Have kept fcst pop-free for nrn 2/3 of the FA, while hanging onto a 20% chc for the srn zones. Highs generally near 80 with lows in the 60s. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /Until 18z Sat/... As of 245 PM Fri...Typical convective pattern this afternoon across eastern NC terminals as scattered showers and thunderstorms develop in a moist and buoyant airmass. Storms along the sea breeze will pose a threat primarily to OAJ and EWN, but stronger storms along the front are expected to impact the coastal plain from the northwest early this evening. Environment today is marginally supportive for damaging wind gusts and any stronger storms that impact terminals may bring gusts in excess of 35kt. Guidance signal for fog is fairly strong across the coastal plain tonight, especially for terminals west of EWN, and now explicitly show IFR across these areas early Sat morning. There could be some patchy dense spots with vis under a mile at times. Conditions quickly return to VFR by 15z Saturday. LONG TERM /Sat through Tue/... As of 4 AM Fri...More unsettled conditions are expected through the weekend as a front moves into the region and stalls. This will bring the potential for bouts of sub-VFR conditions but outside of those instances expect VFR conditions to prevail. Monday stands the best chc for more widespread showers/storms, then Tue through midweek will trend dry. && .MARINE... SHORT TERM /through Saturday/... As of 245 PM Friday...Benign conditions persist over area waters this afternoon as a weak cold front sinks southward to roughly Oregon Inlet westward. Outside of spotty convective activity, winds are variable and around 5 kt. Seas offshore sit at 2-3 feet and will persist through the period as the front continues to meander tonight into tomorrow. By tomorrow afternoon, the front is expected to lift back northward with a return of southwesterly winds around 10-15 kt. Seas hold at 2-4 feet into the first half of the weekend. LONG TERM /Sat night through Wed/... As of 4 AM Fri...Good boating conditions are expected through this weekend with Bermuda high pressure reestablishing offshore. By Saturday sswrly flow will return with winds around 5-15 kts with gusts to around 20 kt, and will cont through Sunday. Seas will be mostly 2-3 ft through the period, though some 4 footers may occasionally develop across the outer waters. Monday, cold front expected to return from the north and push through all of ENC late in the day. Tuesday will see gusty nerly gradient winds of 15-25 kt with SCA conditions trending more likely for the coastal waters and Pamlico Sound, perhaps for the remaining sounds and Neuse river as well. Seas will inc to 5-8 ft for the coastal waters for Tue through Wed. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...MS/RJ SHORT TERM...MS LONG TERM...TL AVIATION...TL/MS MARINE...TL/MS
Hazardous weather outlook, Aug 30, 10:39 AM EDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1039 AM EDT Fri Aug 30 2024 NCZ046-047-081-090>092-094-193>196-198-199-204-311445- Tyrrell-Mainland Dare-Mainland Hyde-Duplin-Lenoir-Jones-Pamlico- Northern Craven-Southern Craven-West Carteret-East Carteret- Inland Onslow-Coastal Onslow-Ocracoke Island- 1039 AM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-045-079-080-311445- Martin-Pitt-Washington-Greene-Beaufort- 1039 AM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms this afternoon and evening, with a couple storms capable of producing strong to severe wind gusts (40-60mph) and localized flash flooding of urban and low lying areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-311445- Northern Outer Banks-Hatteras Island- 1039 AM EDT Fri Aug 30 2024 ...MODERATE RIP CURRENT RISK IN EFFECT NORTH OF CAPE HATTERAS UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 30, 3:07 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
307 PM EDT Fri Aug 30 2024
NCZ044-080-091-092-094-193-194-301930-
Jones NC-Lenoir NC-Beaufort NC-Northern Craven NC-Pamlico NC-
Southern Craven NC-Pitt NC-
307 PM EDT Fri Aug 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JONES...EAST CENTRAL
LENOIR...CRAVEN...SOUTHERN PITT...SOUTH CENTRAL BEAUFORT AND WEST
CENTRAL PAMLICO COUNTIES THROUGH 330 PM EDT...
At 306 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Calico to near Olympia. Movement was
southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Bern, James City, Trent Woods, River Bend, Vanceboro, Askins,
Cayton, Fort Barnwell, Jasper, Tuscarora, Rhems, Olympia, Wyse Fork,
Ernul, Fairfield Harbour, Coastal Carolina Regional Airport,
Bridgeton, Dover, Cove City, and Gardnerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3520 7753 3498 7708 3522 7674 3543 7731
TIME...MOT...LOC 1906Z 026DEG 9KT 3535 7730 3520 7691
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RCFSpecial weather statement, Aug 30, 3:27 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
327 PM EDT Fri Aug 30 2024
NCZ080-092-094-193-194-302015-
Jones NC-Beaufort NC-Northern Craven NC-Pamlico NC-
Southern Craven NC-
327 PM EDT Fri Aug 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JONES...CENTRAL
CRAVEN...SOUTH CENTRAL BEAUFORT AND WEST CENTRAL PAMLICO COUNTIES
THROUGH 415 PM EDT...
At 327 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vanceboro to near Olympia. Movement was
southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Bern, James City, Trent Woods, River Bend, Vanceboro, Askins,
Cayton, Jasper, Tuscarora, Rhems, Olympia, Ernul, Fairfield Harbour,
Coastal Carolina Regional Airport, Bridgeton, and Cove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3516 7743 3498 7708 3521 7677 3539 7715
TIME...MOT...LOC 1927Z 046DEG 6KT 3532 7723 3517 7693
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RCFSpecial weather statement, Aug 30, 3:58 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
358 PM EDT Fri Aug 30 2024
NCZ044-080-193-302045-
Beaufort NC-Northern Craven NC-Pitt NC-
358 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CRAVEN...
SOUTHEASTERN PITT AND SOUTHWESTERN BEAUFORT COUNTIES THROUGH 445 PM
EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilmar, or 10 miles southwest of River Road, moving northeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Washington, River Road, Blounts Creek, Cox Crossroads, Wilmar,
Bunyan, Goose Creek State Park, Chocowinity, Washington Park, and
Grimesland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3529 7699 3533 7721 3560 7725 3553 7681
TIME...MOT...LOC 1958Z 204DEG 10KT 3538 7708
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RCFSpecial weather statement, Aug 30, 4:28 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
428 PM EDT Fri Aug 30 2024
NCZ044-079-091-092-193-302115-
Greene NC-Jones NC-Lenoir NC-Northern Craven NC-Pitt NC-
428 PM EDT Fri Aug 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JONES...GREENE...
LENOIR...NORTHWESTERN CRAVEN...SOUTHERN PITT AND NORTHEASTERN DUPLIN
COUNTIES THROUGH 515 PM EDT...
At 427 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Winterville to near
Phillips Crossroads. These storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greenville, Kinston, Winterville, Ayden, Farmville, Grifton, Phillips
Crossroads, Snow Hill, Bell Arthur, Deep Run, Shelmerdine, Calico,
Black Jack, Fort Barnwell, Dawson, Graingers, Institute, Maury,
Ormondsville, and Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3563 7773 3562 7716 3500 7727 3504 7775
3511 7775 3513 7776
TIME...MOT...LOC 2027Z 036DEG 2KT 3555 7739 3511 7751
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RCFSpecial weather statement, Aug 30, 4:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
442 PM EDT Fri Aug 30 2024
NCZ044-079-090-091-302115-
Greene NC-Lenoir NC-Duplin NC-Pitt NC-
442 PM EDT Fri Aug 30 2024
...STRONG THUNDERSTORMS WILL IMPACT GREENE...WESTERN LENOIR...WESTERN
PITT AND NORTHEASTERN DUPLIN COUNTIES THROUGH 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Farmville to Albertson.
Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kinston, Farmville, La Grange, Kornegay, Snow Hill, Deep Run,
Institute, Jason, Albertson, Pink Hill, Sandy Bottom, Castoria,
Shine, Fort Run VFD, Bull Head VFD, and Walstonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3518 7783 3533 7783 3538 7780 3540 7780
3543 7783 3557 7782 3563 7773 3563 7763
3504 7771 3505 7784 3518 7784
TIME...MOT...LOC 2041Z 230DEG 7KT 3562 7775 3511 7778
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RCFSpecial weather statement, Aug 30, 5:12 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Newport/Morehead City NC
512 PM EDT Fri Aug 30 2024
NCZ044-079-090>092-193-198-302200-
Greene NC-Jones NC-Lenoir NC-Inland Onslow NC-Northern Craven NC-
Duplin NC-Pitt NC-
512 PM EDT Fri Aug 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JONES...GREENE...
LENOIR...WEST CENTRAL CRAVEN...SOUTHWESTERN PITT...NORTHWESTERN
ONSLOW AND NORTHEASTERN DUPLIN COUNTIES THROUGH 600 PM EDT...
At 511 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles northwest of
Farmville to near Taylors Corner. Movement was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Kinston, Winterville, Ayden, Farmville, La Grange,
Grifton, Phillips Crossroads, Kornegay, Snow Hill, Richlands, Bell
Arthur, Beulaville, Deep Run, Comfort, Bruce, Dawson, Potters Hill,
Graingers, and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3518 7783 3534 7782 3538 7780 3540 7780
3543 7783 3557 7782 3571 7761 3571 7737
3487 7734 3489 7785 3517 7786
TIME...MOT...LOC 2111Z 232DEG 9KT 3570 7766 3509 7776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RCFThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:48 PM EDT | Special Weather Statement | MHX | Carteret | 42 min |
| Aug 30, 2:03 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven | 42 min |
| Aug 30, 2:38 PM EDT | Special Weather Statement | MHX | Onslow | 37 min |
| Aug 30, 3:07 PM EDT | Special Weather Statement | MHX | Craven | 23 min |
| Aug 30, 3:27 PM EDT | Special Weather Statement | MHX | Craven | 48 min |
| Aug 30, 3:58 PM EDT | Special Weather Statement | MHX | Beaufort | 47 min |
| Aug 30, 4:28 PM EDT | Special Weather Statement | MHX | Greene, Jones, Lenoir, Pitt | 47 min |
| Aug 30, 4:36 PM EDT | Areal Flood Advisory | MHX | Craven, Greene, Jones, Lenoir, Pitt | 3 hr |
| Aug 30, 4:42 PM EDT | Special Weather Statement | MHX | Greene | 33 min |
| Aug 30, 5:12 PM EDT | Special Weather Statement | MHX | Greene, Jones, Lenoir, Pitt | 48 min |
| Aug 30, 5:45 PM EDT | Special Weather Statement | MHX | Duplin | 60 min |
| Aug 30, 5:46 PM EDT | Special Marine Warning | MHX | 44 min | |
| Aug 30, 5:48 PM EDT | Special Weather Statement | MHX | Carteret | 42 min |
| Aug 30, 6:27 PM EDT | Flash Flood Warning | MHX | Duplin, Jones, Lenoir, Onslow | 2 hr |
| Aug 30, 6:42 PM EDT | Special Weather Statement | MHX | Duplin | 48 min |
| Aug 30, 6:46 PM EDT | Flash Flood Warning | MHX | Duplin | 107 min |
| Aug 30, 7:15 PM EDT | Special Marine Warning | MHX | 45 min |
Nearby
Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.